MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 60726807
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer medical care completed a service checkout of the stellant ct injection system on (b)(6) 2022, which found the system to be performing to specifications.The site continues to use the medrad® stellant ct injection system after the completed checkout with no further issues reported.The disposables that were in use during the procedure were requested for evaluation by bayer product analysis; however, they were discarded by the customer and are therefore unavailable for testing.In addition, the customer was unable to provide lot numbers for the disposables in use at the time of the incident.As a result, testing of retained samples is unable to be performed at this time.The customer declined an offer for additional applications training at this time.The following excerpts are contained in the medrad® stellant ct injection system operation manual: expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.Before connecting the tubing to the patient, visually inspect the syringe and tubing to confirm that all air is purged.To minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care received information that a 73-year-old male patient who was undergoing a cta scan of the thorax with contrast suffered an alleged air injection while connected to a medrad® stellant ct injection system.The customer reported that approximately 8-10 mls of alleged air was visualized by the radiologist in the patient's main pulmonary artery while reviewing the images.The patient was placed in trendelenburg, left lateral decubitus position, and then administered high flow oxygen.The patient was admitted to the intensive care unit for monitoring.No additional treatment was reported.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
susan sherwin
1 bayer drive
indianola, PA 15051
7249408678
MDR Report Key16121804
Report Number2520313-2023-00002
Device Sequence Number15592910
Product Code DXT
UDI-Device Identifier00616258008943
UDI-Public(01)00616258008943
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726807
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLANT DISPOSABLES
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexMale